Results 1 to 6 of 6

Thread: skin redder after starting low dose accutane?!

  1. #1
    Junior Member
    Join Date
    May 2008
    Posts
    24

    Default skin redder after starting low dose accutane?!

    Yesterday I received accutane, in the form of 20mg capsules & 5mg capsules
    I was planning on administering the drug at an equivalent dose of 10mg per day (a 20mg capsule every other day)
    Yesterday I took my first capsule of 20mg but consequently the blood vessels in my face appear more dilated; my skin is redder
    Is this an initial reaction only which should disappear with continuation of the same dose, or should I perhaps considering revising my dose to 5mg per day to begin with, increasing the dose subject to tolerance?

  2. #2
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hey Poorme,

    You may notice some slight redness in your skin in the first few weeks of starting Accutane. Your face will get oilier at first (Accutane starts pushing out sebum) and then within weeks you will start to get a little drier. You may notice at times (as Accutane is getting into your body) your bones tingle, eyes slightly burn, etc... The first day/two I got back pains and headache. About a week into it, my knee bone had a slight pain piercing through it (very short duration). Overall, my skin/body got acclamated to Tane without severe side effects. Regarding dosing, less is best. If it were me, I'd take the 5mg a day the first month and go from there. Starting at 20mg a day is too high in my opinion for Rosacea skin. The thinner and more sensitive your skin, the chances you may irritate and dry your skin too much.

    Other tips to keep you one step ahead. Gentle cleansers and oil free but hydrating moisterisers (soothing and non-acnegenic), eye drops for dry eyes, rewetting drops if you wear contacts during the day, aquaphor for lips. SPF30 (oil free) during the day. You may find that the cleansers/moisterisers you used to use pre-Tane to be too drying or irritating. Play it day by day and see what your skin needs. Talk to your Derm. about any issues or concerns.

    Keep us updated. Good luck in your treatment!

    Yvette

  3. #3
    Senior Member
    Join Date
    Jun 2005
    Posts
    153

    Default

    I didn't know they made 5 mg capsules. I thought they only came in 10 mg at the lowest dose.

  4. #4
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default

    poorme-
    Hey- relax. In my opinion, and I don't want to make light of it, but the odds of you having a flare from 1 20MG dose is pretty rare. It could very well be coincidental.
    Again, I am not making light of your apprehension but try and relax a little. Accutane builds up in your system. It is unlikely that you have had such a strong reaction to just one dose.
    Having said that, I am sure there will be those that come on after me and tell me differently.
    But, I will stick to my guns and say before you write it off or worry yourself to death, take a breath and see how it goes for a couple of days.
    Regardless, I think your idea of cheating down the dose is good thinking. You might even only want to try 3 times a week in lieu of every other day.
    Yours,
    Rob

  5. #5
    Junior Member
    Join Date
    May 2008
    Posts
    24

    Default

    Yeah perhaps, the 5mg capsule I took this morning didn’t seem to have adverse effects, perhaps I was overreacting
    On Friday I took the capsule of 20mg, yesterday I took none & as of this morning, I’ve started what I plan to be a course of 5mg per day...

  6. #6
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi -

    I think in Europe they have 5mg capsules.

    In the beginning of your treatment (and really with any dose) you will see and feel subtle changes in your skin and body. Rob is right and don't panic and "throw in the towel" the first week. I was soooo scared too, and my Derm. said give it a month and see where you go. My dose was 10mg every day. Yes, I did see my face go pink here/there when starting. Then it subsided. It reappeared again (and a little flushing) toward the end of my course, though I was at a higher dose. If I felt the need, I skipped a dose. Again, be super gentle to your skin (very mild soothing stuff - but non acnegenic) so your skin stays hydrated.

    Any questions feel free to mail me.

    Good luck - the first month is tough in knowing what to expect. Hang in there! You'll be fine.

    Yvette

Similar Threads

  1. Replies: 11
    Last Post: 30th March 2008, 12:00 PM
  2. AGE LIMIT ON STARTING ACCUTANE?
    By gerryc in forum Prescription medications
    Replies: 2
    Last Post: 11th June 2006, 10:36 PM
  3. Starting accutane tomorrow
    By gina9978 in forum Prescription medications
    Replies: 2
    Last Post: 29th May 2006, 09:48 AM
  4. Thinking about Starting Accutane
    By hozer2k in forum Prescription medications
    Replies: 1
    Last Post: 20th March 2006, 06:44 AM
  5. Starting Accutane
    By hisightes in forum Prescription medications
    Replies: 5
    Last Post: 21st December 2005, 04:38 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •